New Hampshire, 2012Tornado and Hail in New Hampshire, July 17, 2012
July 17, 2012 · NWS GYX · 26 events in 5 counties and zones
A cold front slowly sagging south through northern New England was the focus for showers and thunderstorms. An associated shortwave provided significant directional and speed shear for the development of some super cells as the front slowly pushed south during the evening hours of July 17th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front slowly sagging south through northern New England was the focus for showers and thunderstorms. An associated shortwave provided significant directional and speed shear for the development of some super cells as the front slowly pushed south during the evening hours of July 17th. Wind damage was the main result of these storms as several bowing line segments moved through northern and central New Hampshire. A small waterspout touched down on Newfound Lake near Bridgewater.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 17, 4:16 PM EST, 11 minutes earlier.
Area forecast discussion, Jul 17, 4:16 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
516 PM EDT TUE JUL 17 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT...BRINGING
SHOWERS AND THUNDERSTORMS TO THE AREA. ONCE THE SYSTEM CLEARS THE
COAST ON WEDNESDAY HIGH PRESSURE WILL BUILD OVER NORTHERN NEW
ENGLAND FOR THE REMAINDER OF THE WEEK. HIGH PRESSURE WILL SLIDE
EAST OVER THE WEEKEND.
&&
.NEAR TERM /TONIGHT/...
5PM UPDATE...
HAVE MADE UPDATES TO THE MAJOR FORECAST ELEMENTS INCLUDING
POPS AND TEMPERATURES AND SKY COVER. STRONG CAP AT 850MB IS
PREVENTING THUNDERSTORM DEVELOPMENT OVER MUCH OF MAINE AS SEEN BY
19Z GYX SOUNDING. IN FACT... MUCH OF THE SOUTHERN HALF OF NEW
HAMPSHIRE HAS SEEN GOOD MIXING BELOW THIS CAPPING LAYER OF WARM
AIR ALOFT. THIS IS SEEN BY INCREASING SOUTHWEST WINDS AND
TEMPERATURES WARMING QUICKLY INTO THE MID 90S... WITH A
CORRESPONDING FALL OF DEW POINTS INTO THE MID 60S. STILL PLENTY OF
INSTABILITY AVAILABLE FOR THUNDERSTORMS... AND WIND SHEAR
CONTINUES TO BE IMPRESSIVE. 19Z GYX SOUNDING SHOWED A CLASSIC
TURNING WITH HEIGHT IN THE WIND FIELD AND A 40+ KT JET AT AROUND
750 MB. THE BEST LOW LEVEL DIRECTIONAL SHEER AND IMPRESSIVE
HODOGRAPH STRUCTURE WILL CONTINUE TO BE IN MAINE... AND AREAS
WHICH ARE ABLE TO KEEP THE SOUTH OR SOUTHEAST SURFACE WINDS. AS
THUNDERSTORMS PROGRESS EASTWARD INTO NEW HAMPSHIRE AND MAINE...
THEY WILL BE MOVING INTO THIS ENVIRONMENT WHICH WILL BE FAVORABLE
FOR SUPERCELLS AND TORNADOES. HOWEVER... MOST CONVECTION HAS BEEN
LAGGING BEHIND THE TROUGH AXIS WHICH HAS SHIFTED WINDS TO THE
SOUTHWEST AT THE SURFACE. WIND SHEAR WILL CONTINUE TO BE
SUFFICIENT FOR SUPER CELLS EVEN IF LOW LEVEL DIRECTIONAL SHEAR
DECREASES BEHIND THE TROUGH AXIS. SEVERE THUNDERSTORM WATCH
CONTINUES UNTIL 9PM TO HIGHLIGHT THE THREAT FOR DAMAGING WINDS AND
HAIL... WITH ISOLATED TORNADOES AS WELL. ALSO WORTH NOTING ON THE
19Z GYX SOUNDING IS PRECIPITABLE WATER VALUES REACHING 1.86
INCHES. THIS IS VERY HIGH FOR THIS AREA AND INDICATES THE THREAT
FOR VERY HEAVY RAINFALL AND FLASH FLOODING FROM STORMS. COMBINE
THIS WITH THE TRAINING NATURE OF STORMS AND FLASH FLOODING WILL BE
A BIG CONCERN WITH THUNDERSTORMS THROUGH THE EVENING.
PREVIOUS DISCUSSION...
FRONTAL BOUNDARY SAGGING SOUTH OUT OF CANADA WILL PROVIDE THE
FOCUS FOR ORGANIZED CONVECTION THROUGH THIS EVENING. AS UPPER
LEVEL DYNAMICS APPROACH THE AREA WE WILL START TO SEE A MUCH
BETTER SHEAR ENVIRONMENT. WITH CAPE VALUES APPROACHING 3000J/KG
AND DECENT HELICITY...THERE COULD BE SOME ISOLATED TORNADOES. THE
BEST SHEAR ENVIRONMENT WILL BE NEAR THE INTERNATIONAL BORDER THIS
AFTERNOON...AND THEN SLIDE SOUTH OVER THE NEW HAMPSHIRE AND
WESTERN MAINE MOUNTAINS. WITH THE FREEZING LEVEL OVER 15K FEET AND
A WET BULB ZERO HEIGHT OF 13.5K FEET...LARGE HAIL SHOULD NOT BE A
MAJOR THREAT. EXPECT BOWING LINE SEGMENTS AND DAMAGING WINDS TO BE
THE PRIMARY THREAT. PRECIPITABLE WATER VALUES ARE UP AROUND 1.8
INCHES...SO VERY HEAVY RAIN WILL ALSO BE A PLAYER. BECAUSE OF THE
WEST TO EAST ORIENTATION OF THE BOUNDARY...WE COULD SEE SOME
TRAINING STORMS THAT DUMP A LARGE AMOUNT OF WATER IN A SHORT
AMOUNT OF TIME. FLASH FLOODING AS WELL AS URBAN AND SMALL STREAM
FLOODING WILL ALSO BE A THREAT.
&&
.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
THE BOUNDARY SEEMS TO STALL OVER SOUTHERN NEW ENGLAND TOMORROW.
NEW MODEL GUIDANCE CONTINUES TO MOVE IT SOUTH AWAY FROM NORTHERN
NEW ENGLAND THOUGH...SO THE CHANCE FOR PRECIPITATION TOMORROW
SHOULD BE MINIMAL.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL SETTLE OVER NORTHERN NEW ENGLAND LATE IN THE
WEEK AND THRU MOST OF THE WEEKEND WITH PLEASANT TEMPS AND A
DRIER CANADIAN AIR MASS. AN UPPER TROF WILL APPROACH THE REGION
SUNDAY AFTERNOON POSSIBLY PRODUCING SOME SCATTERED SHOWERS. THE
TROF QUICKLY EXITS BY MONDAY FOLLOWED BY ANOTHER CANADIAN RIDGE
OF HIGH PRESSURE AND FAIR WEATHER. USED MAV TEMPS FOR DAY3 AND
THEN STAYED CLOSE TO GMOS FOR THE LATTER PERIODS.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
SHORT TERM...VFR CONDITIONS THIS EVENING WITH INTERMITTENT MVFR/IFR
CONDITIONS IN THUNDERSTORMS. EXPECT FOG TO DEVELOP TONIGHT WITH
IFR/LIFR CONDITIONS...ESPECIALLY ALONG COASTAL AREAS. VFR
CONDITIONS RETURN FOR WEDNESDAY.
LONG TERM...VFR CONDITIONS EXPECTED AS HIGH PRESSURE REMAINS IN
CONTROL OF THE WEATHER.
&&
.MARINE...
SHORT TERM...SOUTHWEST WINDS SHOULD GUST ENOUGH TONIGHT TO
WARRANT A SMALL CRAFT ADVISORY. HAVE ISSUED ONE UNTIL 6AM TOMORROW.
LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
NO FLAGS EXPECTED...WINDS AND SEAS TO REMAIN BELOW SCA CRITERIA.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ150-
152>154.
&&
SYNOPSIS...POHL
NEAR TERM...KIMBLE
SHORT TERM...POHL
LONG TERM...MARINE
AVIATION...MARINE/POHL
MARINE...MARINE/POHLHazardous weather outlook, Jul 17, 1:29 PM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
229 PM EDT TUE JUL 17 2012
MEZ007-008-012-013-NHZ001>009-181830-
NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-SOUTHERN FRANKLIN-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
229 PM EDT TUE JUL 17 2012
...SEVERE THUNDERSTORM WATCH 489 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HEAVY RAIN ARE POSSIBLE
THIS AFTERNOON INTO THIS EVENING ACROSS NORTHERN NEW HAMPSHIRE AND
THE MOUNTAINS AND FOOTHILLS OF WESTERN MAINE THIS AFTERNOON INTO
TONIGHT. AN ISOLATED TORNADO IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MEZ009-014-018>028-NHZ010-013-014-181830-
CENTRAL SOMERSET-SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-
ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
229 PM EDT TUE JUL 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE
THIS AFTERNOON INTO THIS EVENING ACROSS SOUTHERN NEW HAMPSHIRE AND
COASTAL MAINE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ150>154-181830-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
229 PM EDT TUE JUL 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WITH STRONG GUSTY WINDS, ABRUPT WIND SHIFTS, NEAR
ZERO VISIBILITY IN HEAVY RAIN AND FREQUENT LIGHTNING STRIKES ARE
POSSIBLE FROM LATE THIS AFTERNOON INTO TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 17, 4:07 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
507 PM EDT TUE JUL 17 2012
NHZ003-172145-
NORTHERN GRAFTON-
507 PM EDT TUE JUL 17 2012
...STRONG THUNDERSTORM WILL IMPACT GRAFTON COUNTY THROUGH 545 PM
EDT...
AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF LISBON...OR ABOUT 5
MILES NORTHEAST OF WOODSVILLE...MOVING EAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LISBON...LANDAFF
CENTER...BENTON...BATH...SUGAR HILL...EASTON...LOST RIVER...
FRANCONIA...FRANCONIA NOTCH STATE PARK AND NORTH WOODSTOCK THROUGH
545 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4430 7195 4420 7142 4417 7142 4390 7155
4389 7158 4412 7202
MJCEvent by event
24 thunderstorm wind, 1 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Grafton
- When
- July 17, 4:27 PM EST to 4:32 PM EST
- Where
- Grafton County, 5 mi SSW of Franconia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 44.163, -71.789
A severe thunderstorm downed large branches near Franconia.
Tornado, Grafton
- When
- July 17, 5:15 PM EST to 5:20 PM EST
- Where
- Grafton County, 0.84 mi NNW of Bridgewater to 0.75 mi N of Bridgewater
- Rating
- EF0
- Path length
- 0.46 mi
- Path width
- 30 yd
- Reported by
- Public
- Coordinates
- 43.641, -71.758
A small waterspout touched down on Newfound Lake near Bridgewater. A vacationer snapped a couple pictures of the waterspout. No damage was reported.
Thunderstorm Wind, Grafton
- When
- July 17, 5:25 PM EST to 5:29 PM EST
- Where
- Grafton County, 5.88 mi NNE of Lyme
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.899, -72.104
A severe thunderstorm downed several 12 to 18 inch diameter trees in Lyme.
Thunderstorm Wind, Grafton
- When
- July 17, 5:28 PM EST to 5:34 PM EST
- Where
- Grafton County, 0.5 mi W of Hanover
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.700, -72.290
A severe thunderstorm downed numerous trees throughout Hanover.
Thunderstorm Wind, Grafton
- When
- July 17, 5:30 PM EST to 5:35 PM EST
- Where
- Grafton County, 0.69 mi S of Lebanon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.640, -72.250
A severe thunderstorm downed numerous trees in Lebanon.
Thunderstorm Wind, Merrimack
- When
- July 17, 5:45 PM EST to 5:50 PM EST
- Where
- Merrimack County, 0.85 mi NE of Danbury
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.530, -71.860
A severe thunderstorm downed a tree across a road in Danbury.
Thunderstorm Wind, Carroll
- When
- July 17, 5:45 PM EST to 5:49 PM EST
- Where
- Carroll County, Moultonboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.750, -71.400
A severe thunderstorm downed trees and wires in Moultonboro.
Thunderstorm Wind, Merrimack
- When
- July 17, 5:50 PM EST to 5:55 PM EST
- Where
- Merrimack County, 1.22 mi NE of Franklin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.440, -71.650
A severe thunderstorm downed large branches and trees in Franklin.
Thunderstorm Wind, Belknap
- When
- July 17, 5:51 PM EST to 5:55 PM EST
- Where
- Belknap County, 0.85 mi SE of Tilton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.440, -71.590
A severe thunderstorm downed large branches in Tilton.
Thunderstorm Wind, Merrimack
- When
- July 17, 5:51 PM EST to 5:54 PM EST
- Where
- Merrimack County, Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.520, -71.700
A severe thunderstorm downed a tree on Murray Hill Road in Hill.
Thunderstorm Wind, Merrimack
- When
- July 17, 5:53 PM EST to 5:56 PM EST
- Where
- Merrimack County, 0.69 mi N of Andover
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.440, -71.820
A severe thunderstorm downed a tree on a house in Andover.
Hail, Belknap
- When
- July 17, 5:55 PM EST to 5:59 PM EST
- Where
- Belknap County, 0.69 mi N of Laconia
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.530, -71.470
A thunderstorm produced 0.75 inch hail in Laconia.
Thunderstorm Wind, Belknap
- When
- July 17, 5:55 PM EST to 5:59 PM EST
- Where
- Belknap County, 0.69 mi N of Sanbornton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.490, -71.580
A severe thunderstorm downed trees and wires in Sanbornton.
Thunderstorm Wind, Belknap
- When
- July 17, 6:00 PM EST to 6:06 PM EST
- Where
- Belknap County, 0.85 mi SE of Tilton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.440, -71.590
A severe thunderstorm downed trees and wires in Tilton.
Thunderstorm Wind, Merrimack
- When
- July 17, 6:00 PM EST to 6:05 PM EST
- Where
- Merrimack County, 1.22 mi NE of Franklin
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.440, -71.650
A severe thunderstorm produced several reports of trees down in Franklin.
Thunderstorm Wind, Belknap
- When
- July 17, 6:04 PM EST to 6:07 PM EST
- Where
- Belknap County, 0.69 mi N of Laconia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.530, -71.470
A severe thunderstorm downed numerous trees in Laconia.
Thunderstorm Wind, Belknap
- When
- July 17, 6:05 PM EST to 6:10 PM EST
- Where
- Belknap County, 1.38 mi N of Belmont
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.450, -71.480
A severe thunderstorm downed numerous trees in Belmont.
Thunderstorm Wind, Belknap
- When
- July 17, 6:15 PM EST to 6:20 PM EST
- Where
- Belknap County, 2.81 mi N of Lower Gilmanton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.420, -71.360
A severe thunderstorm downed numerous trees and damaged a garage near Crystal Lake in the Gilmanton Iron Works.
Thunderstorm Wind, Belknap
- When
- July 17, 6:20 PM EST to 6:24 PM EST
- Where
- Belknap County, Alton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.450, -71.220
A severe thunderstorm downed trees on Route 140 in Alton.
Thunderstorm Wind, Belknap
- When
- July 17, 6:25 PM EST to 6:28 PM EST
- Where
- Belknap County, 0.5 mi E of Barnstead
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 43.330, -71.290
A severe thunderstorm downed a tree on Province Road in Barnstead.
Thunderstorm Wind, Belknap
- When
- July 17, 6:25 PM EST to 6:31 PM EST
- Where
- Belknap County, 1.01 mi E of Center Barnstead
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.330, -71.250
A severe thunderstorm downed trees in Center Barnstead.
Thunderstorm Wind, Belknap
- When
- July 17, 6:33 PM EST to 6:38 PM EST
- Where
- Belknap County, 2.88 mi SE of Center Harbor
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.670, -71.430
A severe thunderstorm produced estimated wind gusts of 60 mph near Meredith.
Thunderstorm Wind, Merrimack
- When
- July 17, 6:38 PM EST to 6:44 PM EST
- Where
- Merrimack County, 0.69 mi N of Hopkinton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.190, -71.680
A severe thunderstorm produced a microburst downing numerous trees in Hopkinton.
Thunderstorm Wind, Strafford
- When
- July 17, 6:45 PM EST to 6:48 PM EST
- Where
- Strafford County, Rochester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.300, -70.980
A severe thunderstorm downed large tree branches and wires in Rochester.
Thunderstorm Wind, Grafton
- When
- July 17, 11:00 PM EST to 11:05 PM EST
- Where
- Grafton County, 4 mi NE of Lyme
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.861, -72.092
A severe thunderstorm downed several trees on Orfordville Road near Lyme.
Thunderstorm Wind, Grafton
- When
- July 17, 11:20 PM EST
- Where
- Grafton County, 0.69 mi S of Grafton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.560, -71.950
A severe thunderstorm downed trees on Prescott Hill Road in Grafton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, July 17 to 18, 20123 deaths · 1 event
- Excessive Heat and Heat in Pennsylvania, July 17 to 18, 20121 death · 10 events
- Hail and Damaging Winds in New York, July 17, 2012$410,000 · 1 in hail · 24 events
- Lightning Strike in Georgia, July 17, 20123 injured · $160,000 · 1 event
- Hail and Damaging Winds in Wyoming, July 17, 2012$145,000 · 1.25 in hail · 9 events
- Wildfire in California, July 17 to 19, 2012$200,000 · 1 event
- Flash Flooding and Flooding in Kentucky, July 17 to 18, 2012$87,000 · 55 kt wind · 16 events
- Hail and Damaging Winds in Vermont, July 17, 2012$75,000 · 1.5 in hail · 18 events
- Hail and Damaging Winds in Florida, July 17, 2012$44,000 · 60 kt wind · 24 events
- Debris Flow in Washington, July 17, 2012$100,000 · 1 event
- Hail and Damaging Winds in Georgia, July 17, 2012$54,000 · 1 in hail · 13 events
- Wildfire in Missouri, July 17 to 18, 2012$50,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402663, 405917, 402637, 402635, 402636, 402642, 402654, 402641, 402638, 402643, 402644, 402634, 402645, 402646, 402647, 402648, 402650, 402657, 402651, 402653, 402655, 402639, 402658, 402661, 402664, 402666.